Is anyone else out there, who is taking Lyrica, having suicidal ideation? I think I have it under control, but it seems to get worse in direct correlation with the amount of Lyrica I take. I'm not currently taking an anti-depressant, but will ask my doctor about getting on one tomorrow.
Be sure and discuss this with your physician. This can sneak up on you before you know it. Be very cautious. I do not take Lyrica. It has some nasty side effects that I don't want such as suicide idealization. I do not have Fibro and I understand it is a great drug for that and often nerve pain. So I guess you weight the good with the bad. Others will post with more direct experience than I have with Lyrica.
You are experiencing a very serious side effect and once this develops I am doubtful you will be able to completely alleviate the tendency for the side effect. Please keep in touch with us. We want you with us for a long time to come and I am sure your family feels even stronger about that than we do. Please talk to your physician today. Take Care, Tuck
Thankks, i will. I have an appt today at 11:30 to discuss my trial with the neuro-stimulator unit next Thursday. I keep setting goals for myself: make it to the trial, etc. I do have a lot of goals and as long as I can stay focused on the future, I think I'll be o.k., but will discuss with the doc today. I've taken ad's before and don't like them. It the neuro-stim helps enough with the pain, I might be able to stop taking the Lyrica. The Lyrica does help a lot with the pain.
Hi, I take lyrica 225mg 2 x a day. I have been and still am where you are. I have had a few bad days where I was looking at that option. I was able to get help from here which was great. I have not talked to any of my Dr's about this due to problems I already have at work and did not want anything like this to help my work mess with me any more than they already are. I am on alot of different drugs so I can not say that it was the lyrica. But I did stop taking it for a while ( without my Dr's ok ) Please make sure that you talk to your Dr about stoping the Lyrica he will need to drop your dosage to let you body get off the drug. There are other drugs out there like Lyrica I too a few but I had bad reastions to them, so for me Lyrica was the best for my pain. Again I have and really still am going through what you are dealing with, keep in mind everyone here will try and help you in any way they can.Please take care and remember tomorrow can be a better day.
Please also remember that you will have to have a psyc eval for the stim to be implanted. I went through it and the main thing that the psy looked at was amout of drugs you take and how you where feeling ( this was a main ) so please talk to your Dr about this and see if he/she can change you meds before you have to have the eval. Keep intouch. PM me if you have any other questions about the Stim implant or the trial.
Let us know how you are doing. This ugly thing called chronic pain raises heck with all our lives. Goals and one day at a time is a good approach. I have short term and long term goals that help me make it through the days.
Hawk has offered good suggestions. Sound like he knows first hand about Lyrica and the stimulator.
Thanks - I know everyone gets to that point some times.
I just got back from my pmp and she put me on Cymbalta and is weaning me off of the Lyrica. The Lyrica helps a lot with my pain, but she is hoping that the Cymbalta will help some in place of Lyrica. She said if not we can try Neurotin. I have an appt with thee psych on Wed. I know you all deal with a lot, too. Thanks for the support and I hope you have better days too.
Cymbalta has also had reports of causeing suicidal thoughts and on a molecular leval has a lot of simularities with lyrica so be catreful and stay in close contact with your doctor and us. I take lyrica 150Mg 3x per day and have never had that side effect but I keep a close watch. I also take an antidepresant called trazodone whitch is an older drug but one that is very easy to get along with. Best of luck and God bless.
i tried lyrica and so did my mom she said it made her very forgetful,with me i felt weird like i was high.i took 150 mg the first day, however it scared me not to take it again. i may had taken too much at one time,however that was what was prescribed to me. i know it works for some and not others,u need to tell your doctor about your side effects.maybe lower dosaging will work but ask your dr.roadrunner
I am having less suicidal thoughts since I stopped the Lyrica, but pain level is way up. I took more hydrocodone to compensate, but feel worse - I think that was a mistake? I'm not sure what I should do. I am having the SCS test Thursday and hope it will knock the pain down. I was supposed to taper the Lyrica, but stopped CT and started taking Cymbalta. I never have liked the side effects form ADs. I stopped the Cymbalta yesterday, but thinking maybe I should start back because the pain level is up and I'm not feeling good and having some thoughts, still. Myabe I should call my pmp and ask for a different ad. Anyone get worse after increasing hydro?
Hi again, Tanglewood. I can tell you're in a tough place, and my heart is with you. For what little it's worth, I'm on Lyrica 200 mg. twice a day, and have not had suicidal thoughts at all. And I feel that the drug has been helpful. However, your case is obviously different, and you should definitely discuss this with your doctor. From your last message, it sounds as if your meds are all over the place, and it's essential that you get a handle on them.
Take care! I really hope that the SCS enables you to get away from a lot of the meds...fpainestam
thanks, I do feel like things have somewhat spiralled out of control; I'm hoping the scs will help me be able to get a grip on things again. Tomorrow's the big day, so we'll see. Thanks for the support.
My husbands best friend of 25 years just passed away about 2 months ago. He was taking Lyrica as well ... he died of an overdose. He was not the kind of person that we would have expected this from ... his life was full and happy. He had an accident on hios farm that caused some nerve damage ... he started taking Lyrica, and he became depressed.
He went to see a pshycologist ... but he just didnt come back around.
If you know that your side effects are from Lyrica, I would most definately talk to your Doc, this way he is aware and you can be monitored.
woops ... didnt read that you had already discussed with the Doc! well good for you ... I am sorry to hear that the new pain med is not working as well. But regardless ... keeping your doc as informed as possible is what will keep you safe.
I hope things go well with your neuro stim trial. I had one, successfully, last November due to the nerve pain I experience with DDD. Unfortunately, my surgeon thought things were worse and that the stim would only mask the pain (I'm currently recovering from a 2 level ALIF). I also take Lyrica daily(450mg), but have never experienced your side effect.
I'm curious, and I haven't read through ALL of the comments, but have you had a discogram as part of your diagnosis? This is what uncovered a lot of my degeneration that spawned my surgeon's decision to operate.
I certainly hope things go well for you and would love to hear more about what you're going through.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.